Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 16, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 25, 2013, 9:42 AM CDT for 7 counties in Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2013, 9:42 AM CDT (14:42 UTC)
- Expired
- May 25, 2013, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bexar County, TX, Blanco County, TX, Caldwell County, TX, Comal County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 25 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 10:20 AM CDT | FLASH FLOOD | 5 Nw New Braunfels, TX | SEVERAL ROADS IN CENTRAL AND WESTERN COMAL COUNTY ARE CLOSED DUE TO HIGH WATER. |
| May 25, 10:40 AM CDT | FLASH FLOOD | 5 Se Spring Branch, TX | PARTS OF SMITHSON VALLEY HIGHWAY AND FM 1863 ARE CLOSED FOR HIGH WATER AND A WATER RESCUE HAS TAKEN PLACE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.7 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
942
WGUS54 KEWX 251442
FFWEWX
TXC029-031-055-091-187-209-259-251730-
/O.NEW.KEWX.FF.W.0016.130525T1442Z-130525T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
942 AM CDT SAT MAY 25 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BEXAR COUNTY...
SOUTHERN BLANCO COUNTY...
WEST CENTRAL CALDWELL COUNTY...
COMAL COUNTY...
GUADALUPE COUNTY...
HAYS COUNTY...
EASTERN KENDALL COUNTY...
* UNTIL 1230 PM CDT.
* AT 932 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE
FLASH FLOODING ACROSS THE WARNED AREA. RADAR INDICATED TRAINING
OF CLUSTERS OF HEAVY RAIN WILL CONTINUES ALONG THE I-35 CORRIDOR
FOR THE NEXT SEVERAL HOURS. UP TO 2 TO 3 INCHES OF ADDITIONAL
RAINFALL IS POSSIBLE PRODUCING FLASH FLOODING. SECONDARY
ROADS...LOW WATER CROSSINGS AND BRIDGES ARE EXPECTED TO FLOOD
ACROSS COMAL...GUADALUPE...HAYS...KENDALL AND BLANCO COUNTIES THE
NEXT FEW HOURS. MOTORISTS SHOULD NOT ENTER LOW WATER CROSSINGS AS
80 PERCENT OF FLOOD FATALITIES OCCUR THIS WAY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLANCO...
BOERNE...CANYON LAKE DAM...DRIPPING SPRINGS...NEW BRAUNFELS...SAN
MARCOS...SEGUIN...UNIVERSAL CITY...WIMBERLEY...BERGHEIM...BUDA...
BULVERDE...CIBOLO...DRIFTWOOD...FAIR OAKS RANCH...FENTRESS...
FISCHER...FLUGRATH...GARDEN RIDGE...GERONIMO...GUADALUPE RIVER
STATE PARK...HENLY...KENDALIA...KINGSBURY...KREUTZBERG...KYLE...
MARION...MARTINDALE...MCQUEENEY AND PAYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 3034 9826 3010 9781 2950 9774 2947 9777
2949 9817 2975 9879 3011 9857
$$1 follow-up statement
999
WGUS74 KEWX 251527
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1027 AM CDT SAT MAY 25 2013
TXC029-031-055-091-187-209-259-251730-
/O.CON.KEWX.FF.W.0016.000000T0000Z-130525T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE TX-HAYS TX-KENDALL TX-CALDWELL TX-BLANCO TX-BEXAR TX-
COMAL TX-
1027 AM CDT SAT MAY 25 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
COMAL...NORTHEASTERN BEXAR...SOUTHERN BLANCO...WEST CENTRAL
CALDWELL...EASTERN KENDALL...HAYS AND GUADALUPE COUNTIES...
AT 1020 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED CONTINUED
TRAINING OF HEAVY THUNDERSTORM CLUSTERS SLOWLY NORTHWARD ACROSS
COMAL...NORTHEASTERN BEXAR...EASTERN KENDALL...HAYS...SOUTHEAST
BLANCO AND GUADALUPE COUNTIES. RAINFALL RATES OF UP TO 2 INCHES PER
HOUR CONTINUE WITHIN THESE THUNDERSTORM CLUSTERS. THE COMAL COUNTY
ROAD DEPARTMENT REPORT NUMEROUS ROADS OVER COMAL COUNTY HAVE BEEN
CLOSED DUE TO FLOODING AS OF 10 AM. THESE INCLUDE CYPRESS COVE ROAD
AT REBECCA CREEK...HUECO SPRINGS LOOP AT ELM CREEK ROAD...SCHOENTHAL
ROAD AT FM 3009...SMITHSON VALLEY ROAD AT DRIPPING SPRINGS
CREEK...STAHL LANE AT FM 1863 AND SMITHSON VALLEY AT KESWICK.
LOCATIONS IN THE WARNING AREA INCLUDE PAYTON...FLUGRATH...
KREUTZBERG...SPRING BRANCH...GUADALUPE RIVER STATE PARK...FISCHER...
CANYON LAKE DAM...MARTINDALE...KENDALIA...WOODCREEK...WIMBERLEY...SAN
MARCOS...KYLE...HENLY...DRIPPING SPRINGS...DRIFTWOOD...BUDA...TWIN
SISTERS...PEDERNALES FALLS STATE PARK AND BLANCO.
LAT...LON 3034 9826 3010 9781 2950 9774 2947 9777
2949 9817 2975 9879 3011 9857
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:58 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 25, 6:58 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 658 AM CDT SAT MAY 25 2013 .AVIATION... FAVORABLE MODERATE INSTABILITY AND UPPER LEVEL DISTURBANCE MOVING ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY THIS MORNING WILL AID SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO PREVAIL ACROSS THE I-35 CORRIDOR THROUGH LATE THIS AFTERNOON. MVFR/IFR CIGS ARE EXPECTED AS STORMS MOVE ACROSS THE AIRPORT SITES WITH GUSTY WINDS UP TO 28 KNOTS. WEATHER CONDITIONS WILL IMPROVE THIS AFTERNOON AS THE UPPER TROUGH MOVES TO CENTRAL TEXAS AND A DRY AIRMASS MOVES ACROSS THE AREA FROM THE WEST. ACROSS KDRT...MVFR CONDITIONS ARE EXPECTED THIS MORNING WITH VFR RETURNING AFTER 18Z THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 333 AM CDT SAT MAY 25 2013/ SHORT TERM (TODAY THROUGH SUNDAY)... A WEAK UPPER LEVEL TROUGH SLOWLY MOVES ACROSS THE AREA TODAY INTO TONIGHT. HI-RES MODELS SHOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA WITH LESS COVERAGE ALONG THE RIO GRANDE. PWS IN THE 1.4 TO 1.8 INCH RANGE INDICATE LOCALLY HEAVY RAINFALL IS POSSIBLE. RAINFALL AMOUNTS RANGE FROM LESS THAN 1/10 INCH OUT WEST TO 1/4 TO 1 INCH WITH ISOLATED TOTALS OF 2 TO 4 INCHES EAST. CAN NOT RULE OUT SOME GUSTY WINDS AND SMALL HAIL WITH THE STRONGER STORMS. ON SUNDAY...AN UPPER LEVEL RIDGE STARTS TO BUILD INTO TEXAS FROM MEXICO. RESIDUAL DEEPER MOISTURE ALLOWS FOR ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP. DUE TO CLOUDS AND RAIN...TEMPERATURES WILL BE SLIGHTLY BELOW AVERAGE. LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... THE UPPER LEVEL RIDGE BUILDS A LITTLE MORE BY MONDAY WITH NO RAIN DUE TO SUBSIDENCE AND SLIGHTLY LESS MOISTURE. THE UPPER LEVEL RIDGE WEAKENS TUESDAY THROUGH THURSDAY AS AN UPPER LEVEL TROUGH PASSES BY TO THE NORTH ACROSS THE SOUTHERN ROCKIES INTO SOUTHERN PLAINS. DEEPER MOISTURE RETURNS AS MID LEVEL FLOW TURNS SOUTHERLY. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS OUT WEST TUESDAY EVENING AND WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT SPREADING TO ALL AREAS THURSDAY INTO THURSDAY NIGHT. ON FRIDAY...SUBTROPICAL RIDGE BEGINS TO STRONGLY BUILD OVER THE AREA WITH NO RAIN CHANCES. TEMPERATURES CLOSER TO AVERAGE CAN BE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 71 91 71 91 / 60 20 10 - - AUSTIN BERGSTROM INTL AIRPORT 86 69 89 70 90 / 60 20 10 - - NEW BRAUNFELS MUNI AIRPORT 86 70 91 71 90 / 60 20 10 - - BURNET MUNI AIRPORT 84 68 88 69 89 / 60 20 10 - - DEL RIO INTL AIRPORT 88 73 92 73 95 / 20 20 10 - - GEORGETOWN MUNI AIRPORT 84 69 88 70 88 / 60 20 10 - - HONDO MUNI AIRPORT 88 71 91 71 93 / 60 20 10 - - SAN MARCOS MUNI AIRPORT 86 70 90 71 90 / 60 20 10 - - LA GRANGE - FAYETTE REGIONAL 85 71 89 71 89 / 50 20 10 - - SAN ANTONIO INTL AIRPORT 87 72 90 72 91 / 60 20 10 - - STINSON MUNI AIRPORT 87 71 90 72 91 / 60 20 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...04
Hazardous weather outlook, May 25, 4:47 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 447 AM CDT SAT MAY 25 2013 TXZ171>173-183>194-202>209-217>225-228-261000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 447 AM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY AREAS TODAY WITH A MOIST FLOW OFF THE GULF OF MEXICO TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE EASTERN TWO THIRDS OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL UP TO 4 INCHES...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. EXPECT MINOR FLOODING AT LOCAL STREETS...UNDERPASSES AND OVER POOR DRAINAGE LOCATIONS. WEATHER CONDITIONS WILL IMPROVE SIGNIFICANTLY THIS EVENING INTO SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 25, 8:05 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HEAVY RAIN 1 ENE BALCONES HEIGHTS 29.49N 98.54W
05/25/2013 M7.00 INCH BEXAR TX TRAINED SPOTTER
SEVEN INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT
&&
EVENT NUMBER EWX1300484
SBSLocal storm report, May 25, 8:09 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
809 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
05/25/2013 BEXAR TX DEPT OF HIGHWAYS
SEVERAL ROADS CLOSED DUE TO FLASH FLOODING RAINS
INCLUDING WEIDNER RD AND LOOKOUT RD
&&
EVENT NUMBER EWX1300485
SBSLocal storm report, May 25, 8:21 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 SSE CASTLE HILLS 29.51N 98.51W
05/25/2013 M8.77 INCH BEXAR TX NWS EMPLOYEE
8.77 INCHES OF RAIN HAS FALLEN IN THE PAST 24 HOURS...4
INCHES OR MORE FELL IN OVER SIX HOURS
&&
EVENT NUMBER EWX1300486
SBSLocal storm report, May 25, 8:44 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
05/25/2013 BEXAR TX NWS OFFICE
SAN ANTONIO RIVER AT LOOP 410 HAS RISEN TO 27.8 FEET
DUE TO FLASH FLOOD RAINS...THIS IS 1.7 FEET ABOVE MAJOR
FLOOD STAGE
&&
EVENT NUMBER EWX1300487
SBSLocal storm report, May 25, 9:05 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
905 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 2 SSE LEON VALLEY 29.47N 98.60W
05/25/2013 BEXAR TX TRAINED SPOTTER
INGRAM AND CALLAGHAN ROADS ARE UNDER 12 INCHES OF
WATER.
&&
EVENT NUMBER EWX1300488
PMLocal storm report, May 25, 9:40 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
940 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM FLASH FLOOD N SAN ANTONIO 29.46N 98.51W
05/25/2013 BEXAR TX FIRE DEPT/RESCUE
AS OF 9AM THERE ARE 13 WATER RESCUES ON GOING IN THE
CITY OF SAN ANTONIO.
&&
EVENT NUMBER EWX1300489
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:04 AM CDT | Areal Flood Advisory | EWX | Bexar | 116 min |
| May 25, 4:45 AM CDT | Areal Flood Advisory | EWX | Kendall | 105 min |
| May 25, 5:34 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 116 min |
| May 25, 6:06 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 25, 6:06 AM CDT | Tornado Warning | EWX | Bexar, Comal | 24 min |
| May 25, 7:28 AM CDT | Special Weather Statement | EWX | Burnet | 47 min |
| May 25, 8:04 AM CDT | Areal Flood Advisory | EWX | Comal | 116 min |
| May 25, 8:49 AM CDT | Flash Flood Warning | EWX | Bexar | 7 hr |
| May 25, 8:56 AM CDT | Flash Flood Warning | EWX | Atascosa, Karnes, Wilson | 3 hr |
| May 25, 9:01 AM CDT | Flash Flood Watch | EWX | Atascosa, Bastrop, Bexar, Blanco, Burnet, Caldwell and 15 more | 36 hr |
| May 25, 9:42 AM CDT | River Flood Warning | EWX | Bexar | 35 hr |
| May 25, 9:42 AM CDT | River Flood Warning | EWX | Bexar | 24 hr |
| May 25, 9:42 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 47 hr |
| May 25, 9:58 AM CDT | River Flood Warning | EWX | Bexar | 16 hr |
| May 25, 10:22 AM CDT | Special Weather Statement | EWX | Karnes | 38 min |
| May 25, 10:35 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 6 hr |
| May 25, 10:35 AM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 6 hr |
| May 25, 10:35 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 6 hr |
| May 25, 10:59 AM CDT | Areal Flood Advisory | EWX | Bexar, DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 2 hr |
| May 25, 11:15 AM CDT | Special Weather Statement | EWX | Karnes | 45 min |
| May 25, 11:17 AM CDT | Tornado Warning | EWX | DeWitt, Karnes | 43 min |
| May 25, 11:42 AM CDT | Special Weather Statement | EWX | Karnes | 48 min |
| May 25, 11:51 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Caldwell, Comal, DeWitt, Gonzales and 5 more | 3 hr |
| May 25, 11:55 AM CDT | Tornado Warning | EWX | DeWitt, Karnes | 35 min |
| May 25, 5:25 PM CDT | River Flood Warning | EWX | Karnes | 3 days |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.